Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 391, NWS St. Louis, MO

June 30, 2006Lewis County, Marion County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 30, 2006, 5:47 AM CDT for Lewis County, Marion County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2006, 5:47 AM CDT (10:47 UTC)
Expired
Jun 30, 2006, 6:30 AM CDT
In force
43 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Lewis County, MO, Marion County, MO

The radar

The St Louis radar (KLSX), 165 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 10.8 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2006-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2006-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-276 J/kg
Mixed-layer LCL
1762 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 301047
SVRLSX
MOC111-127-301130-
/O.NEW.KLSX.SV.W.0391.060630T1047Z-060630T1130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
547 AM CDT FRI JUN 30 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LEWIS COUNTY IN NORTHEAST MISSOURI
  EASTERN MARION COUNTY IN NORTHEAST MISSOURI

* UNTIL 630 AM CDT

* AT 542 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR LEWISTOWN...OR ABOUT 14 MILES SOUTHWEST OF
  CANTON...AND MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAYWOOD...
  TAYLOR...
  PALMYRA...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.

LAT...LON 4017 9173 4008 9193 3967 9158 3979 9133

$$

TES
2 follow-up statements
000 
WWUS53 KLSX 301113
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
612 AM CDT FRI JUN 30 2006

MOC111-127-301130-
/O.CON.KLSX.SV.W.0391.000000T0000Z-060630T1130Z/
MARION MO-LEWIS MO-
612 AM CDT FRI JUN 30 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR LEWIS AND EASTERN MARION COUNTIES...

AT 611 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
OVER MAYWOOD...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... 
TAYLOR...PALMYRA.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 4017 9173 4008 9193 3967 9158 3979 9133

$$

TES
000 
WWUS53 KLSX 301131
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
628 AM CDT FRI JUN 30 2006

MOC111-127-301138-
/O.EXP.KLSX.SV.W.0391.000000T0000Z-060630T1130Z/
MARION MO-LEWIS MO-
628 AM CDT FRI JUN 30 2006

...THE SEVERE THUNDERSTORM WARNING FOR LEWIS AND EASTERN MARION
COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

LAT...LON 4017 9173 4008 9193 3967 9158 3979 9133

$$

TES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 4:10 AM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jun 30, 4:10 AM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
410 AM CDT FRI JUN 30 2006

.DISCUSSION...
THE 00Z SHORT-TERM MODELS (TIL SUNDAY NIGHT)...H500 NW FLOW
PATTERN OVER THE MID MS VALLEY WILL TRANSITION TO A MUCH MORE
ZONAL PATTERN INSTEAD AS RDG OVER WRN CONUS DAMPENS AND INSTEAD
TRIES TO BUILD EWD. HEIGHTS EXPECTED TO PEAK THIS WEEKEND BEFORE
POLAR VORTEX OVER S CNTRL CANADA WILL ATTEMPT TO PUT A DENT IN THE
LIGHT WIND REGIME IN PLACE OVER THE CNTRL/SRN CONUS. AT THE
SURFACE...WRMFNT OVER THE SWRN FA WILL DRIFT VERY SLOWLY NEWD
TODAY BEFORE LO PRESSURE OVER THE NRN HI PLAINS FINALLY MOVES EWD
TONIGHT...SWEEPING THE WRMFNT EWD OUT OF OUR AREA. THE FA WILL
THEN BE IN A WARM SECTOR TYPE SETUP...WITH CDFNT MAKING IT TO THE
MO/IA BORDER SATURDAY NIGHT...WHICH IS THE TYPICAL SRN EXTENT IN
THE SUMMERTIME FOR FNTS...BEFORE STALLING OUT AND DISSIPATING.
ANOTHER CDFNT TO MAKE A SWD RUN ON MO AND SRN IL DURING EARLY NEXT
WEEK. MODEL MASS FIELDS ARE A VIRTUAL PICK-EM AS ALL ARE IN GOOD
AGREEMENT. UKMET IS THE MOST BULLISH ON KEEPING THE LIGHT WIND
REGIME FIRMLY IN PLACE THRU EARLY NEXT WEEK...WHILE GFS AND NAM
HINT AT SOME KINKS IN THE LIGHT WIND REGIME/S GRIP OVER THE AREA
FROM SOME MINOR INFLUENCE OF POLAR VORT TO THE N. AT THIS TIME...
FAVOR GFS/NAM DEPICTIONS.

FOR TODAY...SHOULD BE A HOT DAY ACROSS MUCH OF THE FA IF YESTERDAY
IN CNTRL MO WAS ANY INDICATOR. ONGOING SCT ELEVATED TSRA EXPECTED
TO CONTINUE THRU LATE MORNING BEFORE BEGINNING TO FADE...AS LO
LEVEL JET PRIMARY FORCING MECHANISM IN GENERATING THIS...AND THIS
IS EXPECTED TO WEAKEN BY THIS TIME. STEEP MID LEVEL LAPSE RATES
AND ELEVATED NATURE OF CONVECTION POINTS TO ISOLD LARGE HAIL
THREAT. WITH AMPLE CIN FOR SFC- BASED CONVECTION...AND FORCING
ALOFT TO WEAKEN BY AFTERNOON...EXPECT ONLY SPARSE ISOLD TSRA TO
PERHAPS CONTINUE. OTHERWISE...DON/T LOOK FOR TOO MUCH IN THE WAY
OF CLOUD COVER THIS PERIOD OTHER THAN SOME HIGH/THIN CONVECTIVE
DEBRIS CLOUDS FROM THE N AND LEFTOVER MID CLOUD AROUND SLOWLY
ADVANCING WRMFNT. SWLY WINDS SHOULD RESULT IN A PERSISTENCE
FORECAST FOR CNTRL MO WITH MID 90S...AND FAVORED THE WARMER END OF
MOS FOR MOST OTHER AREAS.

FOR SATURDAY/SUNDAY...WITH FRONTAL BOUNDARY APPROACHING THE FAR
NRN FA FOR THE WEEKEND...AND RESULTING MOISTURE/INSTABILITY AXIS
LAYING OUT ACROSS THIS AREA...HAVE MAINTAINED THE CHANCE POPS.
APPEARS BEST CHANCE WILL BE LATE SATURDAY NIGHT FROM SRN EDGE OF
EXPECTED MCS OR ON SUNDAY FROM SOME WEAK MID LEVEL DISTURBANCES
MOVING THRU. NOT EXPECTING MUCH ANYWHERE ELSE...ALTHOUGH LIGHT
WIND REGIMES HAVE A HISTORY OF OCCASIONALLY PRODUCING ISOLD TSRA
IN THE ERN OZARKS. SWLY SFC WINDS TO CONTINUE THRU THESE PERIODS
AND WITH THIN/HI CONVECTIVE DEBRIS THE ONLY CLOUDS TO WORRY ABOUT
EXCEPT IN THE FAR N...AGAIN LEANED WARM ON MAX TEMPS VERSUS MOS.

TES

&&

.AVIATION...
FOR THE 06Z TAFS...WRMFNT EXTDS FM SERN NEBRASKA SE THRU E CNTRL
MO SRN IL. THIS FRONT IS FCST TO MOVE SLOWLY NEWD LT TGT AND FRI.
MDLS DEPICT LOW-MID LVL WAA OVR THE CWA LT TGT INTO FRI MRNG SHIFTING
NE OF THE CWA FRI AFTN. EXPECTING MID LVL CLOUDINESS OVR SRN IA TO
ADVCT SEWD THRU THE CWA. WDLY SCT ELEVATED CONVECTION WILL LIKELY
DVLP OVR SERN IA AND SHIFT SEWD ALNG THE MISSISSIPPI RVR AND E
THRU IL ALNG AND NE OF SFC FRONT WITH INCRSG TSRA COVERAGE TWDS
MRNG. WILL LIKELY MENTION VCTS OR A TEMPO GRP OF TSRA IN
UIN...STL AND SUS BEGINNING ARND 09Z IN UIN AND 10Z OR 11Z IN STL
AND SUS. IT APRS THAT THE CONVECTIVE POTENTIAL WILL SHIFT N AND E
OF THE TAF SITES BY FRI AFTN.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 30, 4:30 AM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
430 AM CDT FRI JUN 30 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-011200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
430 AM CDT FRI JUN 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS MAINLY DURING THE MORNING
HOURS TODAY...ESPECIALLY FOR AREAS EAST OF THE MISSISSIPPI RIVER.
WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY
EXCEED SEVERE LIMITS...PRODUCING LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL AGAIN BE POSSIBLE STARTING SATURDAY NIGHT ACROSS
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. THE CHANCE FOR
STORMS WILL SLOWLY OVERSPREAD THE AREA EARLY NEXT WEEK AND
CONTINUE UNTIL WEDNESDAY AS A SLOW MOVING COLD FRONT DRIFTS
THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...
ALTHOUGH SPOTTERS ARE ENCOURAGED TO RELAY ANY SEVERE WEATHER
REPORTS TO THE NATIONAL WEATHER SERVICE.

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 8:34 AM CDTSevere Thunderstorm WarningLSXShelby41 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.